MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE PROCESSOR SP

LUMINEX CORPORATION VERIGENE PROCESSOR SP
Model Number 10-0000-07
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The service visit at methodist hospital - omaha was scheduled per capa-21-014 within work order wo-00199593.During the site visit, the hybridization (hyb) heater required recalibration due to failing initial verification at setpoint 2.Field quality updated risk assessment question 2 to 'yes' since the setpoint temperature failed outside the accepted limits established by the verigene i assay temperature tolerance guard band risk report (03838).Data review.Per the verigene assay temperature tolerance (guard-band) study report (03768),the study evaluated assay performance of verigene® rp flex, ep, cdf, bc-gp and bc-gn assays at varying critical temperature parameters and established a functional range of temperature for assay tolerance above and below the nominal set points.It was determined within 03838, that the hyb heater has an upper and lower tolerance of +/-2 degree celsius from the setpoint temperature 1 (38.5c) and setpoint 2 (90c).In reviewing the attached naplogs, setpoint 1 for the hyb heater was within the acceptable temperature range verification testing.Per the verigene processor sp system design fmea (napiii-fmea-1729), the system will monitor temperature throughout the procedure.Once at temperature, the system must maintain the target temperature within +/- 1c, or the system will alarm and terminate the procedure via the hardware/software.However, setpoint 2 had an adjusted temperature of +92.3c, 0.3c higher than the acceptable range per 03838.Due to this finding, risk assessment question 2 was updated to 'yes'.Site performance.The customer site is currently running bc-gp and bc-gn verigene assays.A review of associated complaint cases shows a single reported false result reported for this sp processor in the past 18 months.Compliant case (b)(6) was reported on (b)(6) 2020 for a false positive oxa and kpc resistance marker on the bc-gn assay.Through investigation, it was found that these false-positive results were likely caused by non-specific binding on the test substrate's microarray.This case is associated with escalation case (b)(6), mdr-22-038, and recall investigation rc-20-017.Because of these reasons, it is not believed that the false-positive result is associated with the hybridization heater's performance and instead linked to the investigation ongoing under capa lmnx-20-017.Conclusion.Through investigation into sp processor s/n 20133004 and its associated false result reported complaint cases there is no indication of this verification failure resulting in an adverse effect to patient results.
 
Additional Manufacturer Narrative
In review of all associated customer-provided documentation and internally generated investigation notes against the criteria set forth in document 00043 (medical device reporting standards operating procedure), this complaint does meet the requirements for an mdr in the countries where this product is sold or distributed.Filing individual mdr out of abundance of caution due to the remote possibility of a false result contributing to a death or serious injury.

Brand Name
VERIGENE PROCESSOR SP
Common Device Name
VERIGENE PROCESSOR SP
Manufacturer (Section D)
LUMINEX CORPORATION
12212 technology blvd
austin TX 78727
Manufacturer Contact
jennifer svoboda
12212 technology blvd
austin, TX 78727
MDR Report Key14365919
Report Number1650733-2022-00026
Device Sequence Number4613420
Product Code NSU
UDI-Device Identifier00840487101483
UDI-Public00840487101483
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number10-0000-07
Device Catalogue Number10-0000-07
Device Lot Number18255003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown